Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 133, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 21, 2016, 2:12 PM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana; Wilkinson County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2016, 2:12 PM CDT (19:12 UTC)
- Expired
- Jul 21, 2016, 2:45 PM CDT
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
494
WUUS54 KLIX 211912
SVRLIX
LAC077-125-MSC157-211945-
/O.NEW.KLIX.SV.W.0133.160721T1912Z-160721T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
212 PM CDT THU JUL 21 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WEST FELICIANA PARISH IN SOUTHEASTERN LOUISIANA...
NORTH CENTRAL POINTE COUPEE PARISH IN SOUTHEASTERN LOUISIANA...
EASTERN WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 245 PM CDT
* AT 212 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WOODVILLE TO NEAR WAKEFIELD...AND ARE NEARLY
STATIONARY.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ST. FRANCISVILLE...WOODVILLE...DOLOROSA...WAKEFIELD AND SPILLMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
&&
LAT...LON 3115 9116 3077 9136 3084 9162 3134 9135
3134 9134
TIME...MOT...LOC 1912Z 125DEG 4KT 3113 9126 3088 9139
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 12:09 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 21, 12:09 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1209 PM CDT THU JUL 21 2016 .AVIATION... Scattered convection will continue to develop through around 00z, and have placed VCTS wording in the forecast to reflect this. If a storm does look to pass directly over a terminal, an amendment reflecting expected conditions and duration will be made. Outside of the convective threat, VFR conditions will prevail through tomorrow morning. Winds will vary in direction due to seabreeze/landbreeze cycles. && .PRELIMINARY POINT TEMPS/POPS... MCB 75 93 74 94 / 20 50 20 30 BTR 77 93 75 93 / 20 50 20 30 ASD 77 94 76 93 / 20 50 20 30 MSY 79 91 78 91 / 20 50 10 30 GPT 78 91 77 90 / 20 50 10 30 PQL 76 94 74 93 / 20 50 10 30 && .LIX Watches/Warnings/Advisories... LA...None. GM...None. MS...None. GM...None. && 32
Hazardous weather outlook, Jul 21, 10:57 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1057 AM CDT THU JUL 21 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-220400- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1057 AM CDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. A FEW OF THESE STORMS COULD BE STRONG AND PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS OF RAIN. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY WITH THE HIGHEST CHANCES FRIDAY AND TUESDAY. A FEW STORMS EACH DAY COULD BRIEFLY BECOME STRONG AND PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE FRIDAY AND TUESDAY WITH THE MAIN HAZARDS BEING DAMAGING WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. OUTSIDE THUNDERSTORM AREAS...HIGH TEMPERATURES TODAY AND FRIDAY ARE EXPECTED TO REACH THE MID 90S WITH HEAT INDEX READINGS BETWEEN 103 AND 107 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 32
In the hours before
Special weather statement, Jul 21, 10:53 AM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1053 AM CDT THU JUL 21 2016
LAZ069-211630-
LOWER PLAQUEMINES-
1053 AM CDT THU JUL 21 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PLAQUEMINES
PARISH...
AT 1052 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR POINTE A LA
HACHE...OR 11 MILES NORTH OF PORT SULPHUR...MOVING WEST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PORT SULPHUR AND POINTE A LA HACHE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2946 8988 2967 8996 2973 8991 2975 8970
2967 8967 2967 8968 2966 8967 2964 8966
2963 8966 2963 8969 2961 8969 2961 8974
2957 8970 2957 8971 2956 8971 2956 8969
2955 8970
TIME...MOT...LOC 1552Z 071DEG 8KT 2965 8975Special weather statement, Jul 21, 11:33 AM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1133 AM CDT THU JUL 21 2016
LAZ069-070-211700-
LOWER ST. BERNARD-LOWER PLAQUEMINES-
1133 AM CDT THU JUL 21 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. BERNARD AND
NORTH CENTRAL PLAQUEMINES PARISHES...
AT 1133 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES
NORTHEAST OF POINTE A LA HACHE...OR 15 MILES NORTH OF PORT SULPHUR.
THE STORM IS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN LOWER
ST. BERNARD AND NORTHWESTERN LOWER PLAQUEMINES PARISHES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2958 8979 2978 8986 2979 8966 2975 8964
2975 8965 2971 8965 2971 8963 2967 8961
2966 8963 2968 8963 2967 8965 2969 8967
2967 8966 2967 8968 2965 8966 2966 8965
2965 8965
TIME...MOT...LOC 1633Z 075DEG 3KT 2972 8970Special weather statement, Jul 21, 12:01 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1201 PM CDT THU JUL 21 2016
LAZ064-069-070-211730-
LOWER ST. BERNARD-LOWER PLAQUEMINES-UPPER ST. BERNARD-
1201 PM CDT THU JUL 21 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. BERNARD AND
NORTH CENTRAL PLAQUEMINES PARISHES...
AT 1201 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES
SOUTHEAST OF POYDRAS...OR 18 MILES NORTH OF PORT SULPHUR...MOVING
NORTHWEST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
POYDRAS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2978 8987 2979 8985 2984 8990 2991 8974
2987 8970 2987 8961 2976 8958 2973 8960
2974 8959 2972 8958 2972 8963 2973 8961
2974 8961 2976 8963 2974 8965 2971 8965
2970 8962 2965 8974
TIME...MOT...LOC 1701Z 152DEG 7KT 2976 8970Special weather statement, Jul 21, 1:48 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
148 PM CDT THU JUL 21 2016
LAZ034>036-048-211915-
WEST FELICIANA-EAST FELICIANA-POINTE COUPEE-EAST BATON ROUGE-
148 PM CDT THU JUL 21 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST FELICIANA...
SOUTHEASTERN POINTE COUPEE AND SOUTHWESTERN EAST FELICIANA
PARISHES...
AT 148 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ST.
FRANCISVILLE...MOVING WEST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW ROADS AND ST. FRANCISVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3081 9131 3064 9124 3065 9131 3059 9137
3057 9137 3057 9140 3055 9141 3053 9145
3079 9155
TIME...MOT...LOC 1848Z 071DEG 4KT 3071 9136Special weather statement, Jul 21, 1:57 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 157 PM CDT THU JUL 21 2016 LAZ035-MSZ068-211930- WEST FELICIANA-WILKINSON- 157 PM CDT THU JUL 21 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEST FELICIANA PARISH IN SOUTHEASTERN LOUISIANA AND SOUTH CENTRAL WILKINSON COUNTIES... AT 156 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WOODVILLE...OR 15 MILES NORTH OF JACKSON. THE STORM IS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WOODVILLE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3112 9122 3101 9119 3095 9139 3114 9142 TIME...MOT...LOC 1856Z 083DEG 4KT 3105 9127
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 9:12 AM CDT | Special Marine Warning | LIX | 33 min | |
| Jul 21, 9:13 AM CDT | Special Marine Warning | LIX | 32 min | |
| Jul 21, 9:37 AM CDT | Special Marine Warning | LIX | 53 min | |
| Jul 21, 10:53 AM CDT | Special Weather Statement | LIX | Jefferson | 37 min |
| Jul 21, 11:15 AM CDT | Special Marine Warning | LIX | 30 min | |
| Jul 21, 11:33 AM CDT | Special Weather Statement | LIX | Jefferson | 27 min |
| Jul 21, 12:01 PM CDT | Special Weather Statement | LIX | Orleans | 29 min |
| Jul 21, 1:48 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 27 min |
| Jul 21, 2:13 PM CDT | Special Weather Statement | LIX | Terrebonne | 32 min |
| Jul 21, 2:26 PM CDT | Special Weather Statement | LIX | Saint Charles | 34 min |
| Jul 21, 2:45 PM CDT | Special Weather Statement | LIX | East Feliciana | 30 min |
| Jul 21, 3:30 PM CDT | Special Weather Statement | LIX | Terrebonne | 30 min |
| Jul 21, 1:57 PM CDT | Special Weather Statement | LIX | Wilkinson | 33 min |
| Jul 21, 2:51 PM CDT | Special Weather Statement | LIX | Jackson | 39 min |
| Jul 21, 2:52 PM CDT | Special Weather Statement | LIX | Wilkinson | 38 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.